Heavy Rain, Marion
- When
- August 23, 12:01 AM EST to 6:00 PM EST
- Where
- Marion County, 0.92 mi SW of Candler
- Reported by
- Public
- Coordinates
- 29.060, -81.980
The public measured 2.8 inches of rainfall today.
Weak onshore flow combined with high moisture content and instability produced thunderstorms with locally heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Weak onshore flow combined with high moisture content and instability produced thunderstorms with locally heavy rainfall.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 22, 8:56 PM EST, 3 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 956 PM EDT THU AUG 22 2013 ...ANOTHER DAY OF LOCALLY HEAVY RAIN EXPECTED FRIDAY... .UPDATE...THE FORECAST AREA WAS FINALLY PRECIP FREE THIS HOUR LESS SOME SHOWER ACTIVITY OFFSHORE OF THE SE GA ATLANTIC COAST. A LOT OF DEBRIS CLOUDINESS BLANKETED THE FORECAST AREA...BUT SUSPECT THAT SOME BREAKS WILL FORM OVERNIGHT FOR PARTLY CLOUDY SKIES TO PREVAIL. WITH CLOUD BREAKS AND GIVEN SUCH SATURATED LOW LEVELS...INCLUDED SOME PATCHY FOG AFTER MIDNIGHT FOR INLAND LOCATIONS. THUNDERSTORM AND SHOWER ACTIVITY IS EXPECTED TO RE-EMERGE OVER THE COASTAL WATERS AFTER MIDNIGHT...WITH ACTIVITY NEARING THE COAST THROUGH SUNRISE AND HAVE CONTINUED WITH 20% RAIN CHANCES. LOW TEMPS WERE ON TRACK TO FALL INTO THE LOW 70S INLAND TO UPPER 70S COAST. && .AVIATION...TEMPO MVFR DUE TO BR/CIGS MOST LIKELY AT GNV AND VQQ BETWN 07-11Z...WHILE COASTAL SHOWERS WILL NEAR JAX...SSI AND CRG THROUGH 12-13Z. && .MARINE...ESE WINDS 10 KTS OR LESS WITH SEAS 2-4 FT TONIGHT. SHOWER AND TSTORMS WILL BEGIN TO DEVELOP OVER THE WATERS AFTER MIDNIGHT. RIP CURRENTS: LOW RISK OF RIP CURRENTS. && .PRELIMINARY POINT TEMPS/POPS... AMG 71 92 72 90 / 30 30 30 50 SSI 75 88 77 86 / 20 40 20 40 JAX 72 91 73 89 / 20 40 20 40 SGJ 74 87 73 86 / 30 40 20 40 GNV 71 90 72 90 / 30 50 40 50 OCF 72 91 73 90 / 40 50 40 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && ENYEDI/ZIBURA/GUILLET
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 710 PM EDT THU AUG 22 2013 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-231000- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 710 PM EDT THU AUG 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... MINOR FLOODING IS OCCURRING ALONG PORTIONS OF THE ALTAMAHA AND SATILLA RIVERS IN SOUTHEAST GEORGIA. PLEASE REFER TO THE LATEST FLOOD STATEMENTS FOR DETAILS. LATE NIGHT THUNDERSTORM ACTIVITY IS EXPECTED TO REDEVELOP OVER THE COASTAL WATERS. THIS ACTIVITY MAY NEAR THE COASTLINE BY SUNRISE FRIDAY MORNING. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED THROUGH SATURDAY. A COLD FRONT IS EXPECTED TO MOVE THROUGH SOUTHEAST GEORGIA ON SATURDAY NIGHT. SCATTERED THUNDERSTORMS WILL ACCOMPANY THIS FRONT...WITH ACTIVITY PUSHING INTO NORTHEAST FLORIDA ON SUNDAY AND MONDAY AS THE FRONT WEAKENS AND BECOMES STATIONARY. STRENGTHENING ONSHORE WINDS ARE EXPECTED ALONG COASTAL LOCATIONS ON SUNDAY NIGHT AND MONDAY AS STRONG HIGH PRESSURE BUILDS SOUTHWARD INTO OUR REGION. MINOR FLOODING IS EXPECTED TO CONTINUE ALONG PORTIONS OF THE ALTAMAHA AND SATILLA RIVERS IN SOUTHEAST GEORGIA. PLEASE REFER TO THE LATEST FLOOD STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. NELSON
The national radar mosaic for the moment the first event began.
4 heavy rain, 1 flood. Local standard time, as filed.
The public measured 2.8 inches of rainfall today.
Daily rainfall was just over 2.5 inches.
Four hour rainfall total was measured at 4.02 inches. Flooding was reported along dirt roads and in yards.
Portion of major roads in Ocala were flooded, including Highway 301 near State Road 434 and Pine Avenue. The cost of damage was unknown and estimated so the event could be included in StormData.
An observer measured 2.3 inches of rainfall within 2 hours.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2013Every state in 2013This day in weather historyWarnings in Florida, August 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 472023, 472024, 472021, 472019, 472022.